Archived

This topic is now archived and is closed to further replies.

lmontgom

Will Retin-A Be Less Effective If I Decrease The Amount I Apply?

6 posts in this topic

So, the question is basically in the topic title. A few days ago I posted about being particularly dry and holding off on the Retin-A gel for a few days until my skin calmed down - which I did, and my skin did calm down - but now that I'm back to applying the gel very night, I'm wondering if I should start using less of it. I've been on Retin-A Micro gel .04% for about 5 months, and usually I end up using more than a pea-sized amount on my entire face (probably somewhere between 2 and 3 peas). I'm not overly dried out (most of the time), but I think I should be a little less liberal when applying, and stick to an actual pea-sized amount. However, I was wondering if perhaps my skin has gotten used to the amount I typically apply, and if I started using less, the Retin-A wouldn't be (as) effective. Or am I being paranoid, and the amount doesn't really make that big of a difference (other than using too much and overly drying your skin, not to mention running out of it quickly). My plan was to gradually decrease the application over the next week or so, until I'm using the proper amount, but if my skin has already acclimated to the amount I use now, I guess I'll just keep it up. I hope my question made sense, and I would appreciate any and all advice and information. I'll be calling my derm to see what he says, but I just wanted to check here as well. Thanks!

Share this post


Link to post
Share on other sites

Hi Imontgom,

I have been using Retacnyl cream (which is also tretinoin) 0.05% for the past 6 weeks and I've learnt that it's best to apply a small pea. In fact, less is more in my experience. Once I start to apply a large pea, my skin starts to peel and get really irritated and red. I apply half a pea nowadays, and I know that the tretinoic acid is stil working because I still notice large amounts of dead skin when I wake up in the morning. All the best for your journey with Retin-A!

Rose


AM

1.Cleanse

2. C essence serum

3. Recovery complex moisturiser

4. Clindagel

PM

1. Cleanse

2. C essence serum

3. Recovery complex moisturiser

4. Rozex cream on Mon, Tue, Thurs, Fri / Retacnyl on Wed, Sat Sun

5. Clindagel


Share this post


Link to post
Share on other sites

Thanks for your response, Rose. I definitely agree that only a small amount is necessary, but I was more curious about what effects, if any, there are in decreasing the amount I already use. I should have started out using less, but now that I've been using a slightly larger amount for about 5 months, I'm wondering if my skin has acclimated to that amount, and decreasing it would have some kind of negative effect (or no effect whatsoever, other than less dry skin, perhaps). I do have some irritated patches, and my forehead is pretty peely after I wash it, so I was hoping to alleviate my dry skin (which, again, isn't too horrible) by gradually using less Retin-A - I just want to know if my skin has gotten used to my current regimen at this point and if I started using less, the Retin-A wouldn't be (as) effective as it is now, or if decreasing the amount now would make no difference in the gel's efficacy (or would it even be beneficial to use less even though I'm already 5 months in). Thanks again!

Share this post


Link to post
Share on other sites

Your skin will start to develop a tolerance to Retin A just as it will to any other creams or regiments you

use. The human body adapts 1 day at a time. It will be up to your skin to decide when that tolerance happens.

That's why they say use a pea size amount at the lowest dose possible.

The more you use and the higher the dose, the faster your skin will develop a tolerance to the product

thus becoming ineffective for your skin.

If you use less product it may go either way. For the better or for the worse.


Accutane....... It worked
Accutane Logs http://www.acne.org/...ss-it-was-time/

Favorite quote

"I was feeling depressed because I had acne so I took Accutane.

Accutane made me depressed so I stopped taking it.

Now I'm depressed cause my acne came back. "

LOL.. talk about counter productive eusa_doh.gif


Share this post


Link to post
Share on other sites

Anyone else? I've been trying to use less over the past couples weeks, but I doubt I've actually decreased the amount I use by very much.

Share this post


Link to post
Share on other sites